Madopar


#1
My Parkinsons nurse has proposed that I change from co-benedol to Madopar to try to get rid of a skin rash that is threatening to take over my whole body. I am uneasy because anything I can find to research these medications suggest they are identical, just different trade names. I was actually started on Madopar when first diagnosed 18 months ago but the chemist supplied co-benedol instead and at the time also told me they were the same. I am not very confident and worried that my Parkinsons Nurse is not being straight with me.

#2
Hello GD
they are the same chemical but the other ingredients may differ eg you could be allergic to the colouring.

#3
I did the change last week and the result was disappearance of the rash overnight. Seems too good to be true so am hoping it continues. Apparently the generic version is cheaper than the Madopar.

#4
Hi Grandad David,

Welcome to the forum!:)

It's surprising what a difference it makes between using generics and branded treatments. I've also found it makes a difference where brands are manufactured and have found over the years of taking medication to control my Parkinson's, how sensitive I am.

Over the years of sharing my experiences with the internet PD Community it's become evident that we are all unique in response to drug treatments, some responding well to generics and others brands - it's trial and error. However the problems begin when GP's will only prescribe generics due to them being cheaper and a budget having to be conformed to!! Little do they realise what an impact this can have in the way the drug controls the symptoms of the individual, causing some very troublesome side effects along the way.

I wish you well with Madapar and hope it continues to give you control over your Parkinson's.

Good luck!:)

Cutiepie

#5
What is the colour of CO-Benedol . My husband was troiubled with a dreadful rash which eventually turned into Bullous Penthagoid , thankfully it has burnt itself out . He has been on Sinemet plus which is yellow for 5 years

What colour is Madapor I believe it is similar to Sinemet . I might be wrong ?

#6
Hi Johnnie,

This link should help explain

http://www.parkinsons.org.uk/default.aspx?page=7226

#7
i think the generic was made by Teva, the israeli company who make azilect.
there are ingredients
colours e132 or e104 plus maagnesium stearate (?) and maize